I don't know much about tramadol but many people here do and will be along shortly to answer your questions. I am sorry about all the heartache you are going through but I encourage you to HANG IN THERE and KNOW that you are doing a great thing. Addiction is like prison and its time for us all to be free!
Good for you for taking your life back! Since you've been through this before have you thought about any type of aftercare as of yet? Definitely something to look into! I was addicted to pain pills and never really cared for tramadol so I'm not too experienced with it. However there are a ton who are that will offer some great advice. Just remember that your body/mind will heal slowly and to not get too frustrated or have too high of expectations of yourself. Try to keep as stress-free as you can and to focus on you and getting yourself better. Once you do that everything else will begin falling into place. I'm so glad you posted and look forward to watching your recovery! Be sure to keep us all updated! We're cheering for you!
Thank you both for the supporting words - I am hanging in there and I do feel that it is moving forward... slowly in my head but compared to others with Tramadol W/D's absolutely fast...
Today actually isn't as intense anxiety and panic wise... I feel the mood swings but not as intense as yesterday -
Looking forward hopefully to meet/chat with others who have experience with tramadol and Efexor,,
I have 85 days clean from Tramadol today. I can tell you that the first 3 weeks were very hard, and I was also put on an antidepressant by my doc as part of the treatment for my withdrawal symptoms, since I have struggled with bouts of depression for about 20 years. (it runs in my family: my sister is bipolar, cousins/mom/aunts with bouts of depression as well.)
Tram is not just a pain medication, it also works as an antidepressant, so when you come off of it, its double-whammy. I think you can expect to feel better around 4 weeks; I did. I am still having bouts of anxiety here and there, and low motivation, but nothing like the first month. I had terrible Restless Legs, but that also got better after the first 3-4 weeks.
Hang in there! If I can do it, anyone can. I was on Tramadol for almost 5 years. I took 8 a day, weaned to 3, then just stopped cold turkey. Even at that low dose, I had miserable withdrawal, but I can say that I feel really good now, most of the time anyway!
Trams ARE bad; you are right about that! It is the most evil med that I know of; and I've been prescribed about every single opiate out there at one time or another (for chronic back issues), over the last decade or so. It builds tolerance really fast and just does not like to let go. And the anti-depressant properties in tramadol make it a "double-whammy", as Lisa describes above. You are essentially detoxing from 2 meds at once, the (synthetic) opiate and the AD. It is a tough withdrawal, but it is absolutely doable. I took tramadol for a long, long time at very high doses and am coming up on 9 months free of it. I honestly never thought it would be possible. But it is and you can do it too. You need to hang in and stay strong. It will try to get in your head just when your guard is down, or you think you have it kicked. Never underestimate this medication! Keep posting here for support - you are not alone and you CAN do this :))
How are you feeling? Did you get any supplements? Thinking of you today!
TY everybody for the support - I am doing everything I can to reclaim my life... Eating correctly (healthy), getting all my vitamins - had a gastric bypass years ago so supplements is nothing new to me. Cycling to work and back every day now and have taken up dancefitness 2-3 times a week...
The panicky feeling of anxiety is still not as debilitating but I can't wait for me to be stabil again. In the evening I have a farily normal window and when I go to sleep at 11 pm I susally sleep within an hour.. still I wake up at 3-4 am but now I am able to lie in bed without feeling panicky about it or too restless...
Have Doctors appointment in 2 weeks and then we are to evaluate if my dose of Efexor XR is correct or if it needs to be upped a bit. At the moment though I am hopefull I can stay at 150 mg and that it will be sufficient...
Have asked question in expert panel but am not sure how long it usually takes for an answer..
Keep kicking the Tram guys!
I love this place - support from fellow sufferers and know I have gotten an answer to my Expert Question...
Warm thoughts to everyone out there tonight and today struggling.. there IS light